Thunderstorm Wind, Hartley
- When
- April 12, 7:25 PM CST
- Where
- Hartley County, 3 mi SW of Dalhart
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.039, -102.558
Severe thunderstorms which developed across the western Texas Panhandle during the evening hours moved east across the central Texas Panhandle by late evening and the early morning hours. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms which developed across the western Texas Panhandle during the evening hours moved east across the central Texas Panhandle by late evening and the early morning hours. These severe storms produced damaging winds across an extensive area across the southern Texas Panhandle and some large hail...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 3:45 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT THU APR 12 2007
.DISCUSSION...
INTERESTING FORECAST TODAY. APPROACHING LEAD SHORTWAVE TROF SPREADING
LIFT OVER EASTERN NEW MEXICO...WHERE CONVERGENCE IS FOSTERING
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DESPITE MEAGER MOISTURE. 40S
DEWPOINTS ARE TRYING TO SPREAD NORTHWARD ACROSS WEST TEXAS...AND THIS
TREND SHOULD CONTINUE THROUGH THE NIGHT AS HEIGHT FALLS SPREAD EAST
AND MAINTAIN SFC LOW. LOW LEVEL JET WILL ALSO INCREASE THIS
EVENING...AIDING FURTHER IN MOISTURE TRANSPORT. CURRENT REASONING IS
THAT LAPSE RATES WILL STEEPEN AS SYSTEM APPROACHES...AND ELEVATED
MOISTURE ARRIVES...RESULTING IN ELEVATED INSTABILITY AND POTENTIAL
FOR DOWNBURSTS AND LARGE HAIL. THIS ACTIVITY COULD START LATE...AND
CONTINUE THROUGH MUCH OF THE EVENING. PERHAPS A RELATIVE LULL LATE
TONIGHT AS SHORTWAVE TROF EXITS.
AT THE RISK OF PLAGIARIZING A COLLEAGUE...TOMORROW LOOKS TO INCLUDE A
MIXED BAG OF PRECIPITATION. WITH THE SYSTEM TRENDING SLIGHTLY FURTHER
SOUTH...COLD AIR IS LIKELY TO INVADE THE NORTHERN ZONES BY LATE
TONIGHT...ALLOWING FOR A TRANSITION TO SNOW EARLY TOMORROW MORNING.
EVEN GIVEN THE ENTRANCE OF THE COLD AIR...THE FRONT IS NOT EXPECTED
TO RACE THROUGH...OWING TO CONTINUED STRENGTH OF SYSTEM AND SURFACE
REFLECTION. THEREFORE...EAST SOUTHEASTERLY WINDS ARE LIKELY TO REMAIN
OVER THE SOUTHEASTERN ZONES WHILE THE FRONT MEANDERS SOUTH ACROSS THE
NORTHERN ZONES. SFC LOW WILL BEGIN THE DAY OVER EASTERN NEW MEXICO
AND PUSH SLOWLY ACROSS THE TEXAS PANHANDLE THROUGH THE DAY. AS DRY
SLOT ERODES HIGH CLOUDS OVER THE SOUTHERN TEXAS PANHANDLE...WHERE
DECENT MOISTURE BECOMES WRAPPED AROUND SFC LOW...THUNDERSTORMS ARE
LIKELY TO REDEVELOP OVER THE SOUTHEASTERN PANHANDLE WHEN COLD
TEMPERATURES ALOFT OVERSPREAD THE AREA...THUS INCREASING INSTABILITY
DESPITE SURPRISINGLY COOL TEMPERATURES. WILL NEED TO MONITOR THIS
AREA FOR SEVERE POTENTIAL...BUT CANNOT ARGUE WITH CURRENT POSITIONING
OF SPC DAY 2 OUTLOOK.
SNOW WILL SPREAD SOUTH AND EAST DURING THE DAY AND EVENING TOMORROW
AS DIURNAL TREND IS BROKEN BY STRONG COLD ADVECTION IN THE NORTHERN
ZONES. HAVE ISSUED SNOW ADVISORY FOR OKLAHOMA AND NORTHERN TEXAS
PANHANDLES...WHERE 1 TO 5 INCHES OF SNOW IS EXPECTED TO FALL AS A
RESULT OF STRONG WRAPAROUND PRECIPITATION. SYSTEM WILL EXIT
SATURDAY...WITH CLOUD COVER LIMITING INSOLATION IN THE NORTHEASTERN
ZONES...BUT ALLOWING A START AT TEMPERATURE RECOVERY
ELSEWHERE...OFFSET ONLY BY CONTINUED NORTHERLY FLOW THROUGH THE COLUMN.
UPPER RIDGE TRANSLATES EAST ON SUNDAY...WHICH WILL ENABLE WARMING
INTO THE UPPER 60S AND LOWER 70S.
NEXT SYSTEM DIGS INTO THE DESERT SOUTHWEST MONDAY AND CLOSES OFF...
FOLLOWING MUCH THE SAME TREND AS THE CURRENT SYSTEM. GFS STILL LOOKS
TO BE LIFTING THE SYSTEM OUT TOO FAR NORTH AND QUICKLY...SO HAVE
TEMPORALLY ADJUSTED THE ASSOCIATED FRONTAL PASSAGE AND POPS BY A FEW
HOURS TO COMPENSATE. WITH A TRACK SLIGHTLY FURTHER SOUTH...POPS
BECOME A BIT LIKELIER...AND HAVE THEREFORE INCREASED SLIGHT CHANCE
POPS TO CHANCE FOR THE NORTHEASTERN HALF TUESDAY AND TUESDAY NIGHT.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 46 53 31 53 33 / 80 60 30 5 0
BEAVER OK 40 41 30 51 30 / 90 90 60 10 0
BOISE CITY OK 35 36 26 54 31 / 90 90 50 5 0
BORGER TX 45 45 30 55 37 / 80 70 30 5 0
BOYS RANCH TX 46 46 29 55 33 / 80 70 30 5 0
CANYON TX 47 53 31 56 31 / 80 60 20 5 0
CLARENDON TX 51 58 35 55 35 / 90 70 30 5 0
DALHART TX 39 40 27 55 30 / 90 80 30 5 0
GUYMON OK 38 38 29 54 30 / 90 90 60 10 0
HEREFORD TX 46 55 31 56 32 / 80 60 20 5 0
LIPSCOMB TX 46 46 34 51 31 / 90 80 60 10 0
PAMPA TX 47 51 31 53 36 / 90 60 40 10 0
SHAMROCK TX 51 55 36 55 35 / 90 70 40 10 0
WELLINGTON TX 53 58 37 57 36 / 90 70 40 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...OCHILTREE...
SHERMAN.
OK...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT THU APR 12 2007 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT FOR MOST OF THE TEXAS PANHANDLE... THE FAR EASTERN COUNTIES AS WELL AS OCHILTREE AND HANSFORD COUNTIES ARE NOT INCLUDED IN THE WATCH. HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLES THIS EVENING AND ARE THEN EXPECTED TO BECOME MORE WIDESPREAD TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. RAIN MIXED WITH SNOW WILL SWITCH OVER TO ALL SNOW IN THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY FRIDAY. ACCUMULATING SNOW IS EXPECTED FRIDAY AND FRIDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE. ONE TO FIVE INCHES OF SNOW ARE EXPECTED IN THIS AREA. A SNOW ADVISORY IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE FOR FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AREAWIDE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THROUGH TONIGHT. WEATHER OBSERVERS SHOULD PREPARE TO CALL IN THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. WYNNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 742 PM CDT THU APR 12 2007 OKZ001-TXZ001-006-130145- CIMARRON OK-DALLAM TX-HARTLEY TX- 742 PM CDT THU APR 12 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN CIMARRON...DALLAM AND WESTERN HARTLEY COUNTIES... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHEAST OF FELT TO 16 MILES NORTHWEST OF ROMERO MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT THU APR 12 2007 TXZ006-007-011-012-130145- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 747 PM CDT THU APR 12 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN HARTLEY...MOORE... OLDHAM AND NORTHWESTERN POTTER COUNTIES... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES WEST OF FOUR WAY TO 5 MILES SOUTH OF ADRIAN MOVING NORTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 752 PM CDT THU APR 12 2007 TXZ019-130145- DONLEY TX- 752 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN DONLEY COUNTY... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
23 thunderstorm wind, 13 hail. Local standard time, as filed.
Dime to nickel size hail was reported at Farm to Market Road 2202 and West County Road X.
A warehouse roof was blown off at 4th Avenue and Harrison Street and walls collapsed. Car windows were also blown out. The storm survey team found scattered wind damage in a broad area across the northern sections of Amarillo. The vast majority of the damage occurred north of Interstate 40...with most of the damage occurring along a four to five mile wide swath...along and either side of Amarillo Boulevard. Some wind damage was even noted outside or north of Loop 335. The team concluded that all of the damage assessed was consistent with...and the result of...downburst winds. There was no credible evidence of tornadic damage. The New Light Ministry Church at Northeast 24th Street and Osage Street lost almost its entire roof...where winds were estimated around one hundred miles an hour. Three vacant mobile homes rolled and were badly damaged along Amarillo Boulevard. Two were at a manufactured home dealership at Eastern Street and the third mobile home damaged was near Mirror Street. These winds were estimated to range between ninety-five and one hundred miles an hour. No injuries were reported.
Medium size trees were blown down.
Across northwest sections of Amarillo...the storm survey team found a few homes and businesses which suffered window and roof damage from the downburst wind event. Damage to these structures were likely the result of winds between eighty asd ninety miles an hour. An off-duty National Weather Service employee reported that a fireworks stand was blown over three quarters of a mile south of Loop 335 on North Western Street. No injuries were reported.
A vacant mobile home was wrapped around a telephone pole due to the high winds. No injuries were reported.
A thirty foot travel trailer was destroyed at Klinke Road. No injuries were reported.
The most significant damage from the downburst wind event occurred at the Medipark area near the Discovery Center. At least twenty large trees were either uprooted...or had snapped near their bases. A roof had completely blown off a restroom in the park...a few light poles had blown down...and several picnic shelters were badly damaged. The survey team estimated that peak winds ranged from ninety to one hundred and ten miles an hour. Roofing material from a hospital construction site was wrapped around a light pole due to the high winds.
High winds blew down twelve inch and greater diameter trees.
Numerous trees blown down in the Avondale school area by the high winds.
Several broken windows due to the high winds. No injuries were reported.
A two by four board was thrown through a window by the high winds and lodged into a wall. No injuries were reported.
The high winds blew down an anchored ticket booth. No injuries were reported.
A eight inch tree branch was blown down across the road at the forty-seven hundred block of Southwest 10th Avenue.
The high winds caused a telephone pole to lean away from traffic on Farm to Market Road 1912 and north of Farm to Market Road 2575. No injuries were reported.
Reported near the Potter County and Carson County line.
Reported just inside the Potter County and Carson County line.
Motorist was blown off the road by the high winds. No injuries were reported.
High winds snapped power lines and knocked over a semi-trailer truck. Also...a roof was reportedly blown off of a farm house about five miles southwest of Panhandle. No injuries were reported.
At least eight irrigation pivots were damaged by the high winds. No injuries were reported.
Reported at Interstate 40 and Hope Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24037, 24040, 24042, 24044, 24048, 24064, 24137, 24138, 24140, 24145, 24146, 24205, 24207, 24211, 24214, 24215, 24216, 24217, 24218, 24219, 24220, 24222, 24223, 24224, 24225, 24226, 24227, 24229, 24230, 24231, 33989, 24232, 24233, 24235, 24237, 24239.